Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 117, NWS Northern Indiana

September 4, 2017Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Sep 4, 2017, 6:52 PM EDT for Fulton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2017, 6:52 PM EDT (22:52 UTC)
Expired
Sep 4, 2017, 7:15 PM EDT
In force
23 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fulton County, OH

The radar

The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 4:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WUUS53 KIWX 042252
SVRIWX
OHC051-042315-
/O.NEW.KIWX.SV.W.0117.170904T2252Z-170904T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
652 PM EDT MON SEP 4 2017

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Northeastern Fulton County in northwestern Ohio...

* Until 715 PM EDT

* At 651 PM EDT, a severe thunderstorm was located 7 miles south of
  Blissfield, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Metamora, Lyons, Seward and Assumption. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4164 8410 4171 8411 4172 8388 4162 8388
TIME...MOT...LOC 2251Z 279DEG 49KT 4172 8391 

HAIL...1.00IN
WIND...60MPH
 
$$

GH
1 follow-up statement
984 
WWUS53 KIWX 042312
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
712 PM EDT MON SEP 4 2017

OHC051-042321-
/O.EXP.KIWX.SV.W.0117.000000T0000Z-170904T2315Z/
Fulton OH-
712 PM EDT MON SEP 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY
WILL EXPIRE AT 715 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
northwestern Ohio.

LAT...LON 4164 8410 4171 8411 4172 8388 4162 8388
TIME...MOT...LOC 2311Z 279DEG 49KT 4168 8355 

$$

GH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:02 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 4, 4:02 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
402 PM EDT Mon Sep 4 2017

.SYNOPSIS...
Issued at 336 PM EDT Mon Sep 4 2017

Severe weather is possible across much of the forecast area late
this afternoon and evening. A line of storms from south central
Lower Michigan extending southeast into central Illinois will
track southeast through the region. Isolated damaging wind gusts
will be the primary threat with some large hail also possible. Much
cooler conditions are expected for the middle of the week, along
for chances of showers, Wednesday into Thursday.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 324 PM EDT Mon Sep 4 2017

Little change with respect to severe storm potential. Convection
beginning to initiate across northeast CWA and will likely begin
to develop farther southwest with time. Upscale growth amid
moderately unstable 2500-3000 j/kg MLCAPE and 35 to 40 kts deep
layer shear should ensue in relatively quick fashion with cold
pool congealment and wind profiles to favor linear modality with
isolated damaging wind gusts the primary threat. A distant
secondary risk for some hail, especially early tied with plume of
7-7.5 c/km mid level lapse rates. Earlier offsets against full
potential insolation with morning convective debris and smoke
layer aloft may prove saving grace for a more widespread/higher
end event. Rapid southeast progression out southeast edge CWA by
02-03 UTC.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 324 PM EDT Mon Sep 4 2017

Multi-spoked upper low to dominate mid week with cooler temps.
Tuesday daytime still likely a lull after extreme sweep out of
airmass and next upstream trof axis and will continue dry for CWA.
However, small chance for showers exist across far
northern/northeast CWA associated with secondary pockets DCVA and
8-8.5 C/km 1000-700 mb lapse rates coincident with wrapped
moisture. Higher chance showers midweek as vortex deepens/moves
southward over Upper Great Lakes. Thereafter, dry period with
gradual thermal moderation into early next week with CWA within
heart of rex ridge between Irma and departed system through the
Lower Great Lakes into New England.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1250 PM EDT Mon Sep 4 2017

VFR with wsw winds gusting 25-30 knots through at least mid
afternoon as boundary layer continues to deepen/destabilize and
flow strengthens in advance of a cold front. This strongly forced
cold front then swings through KSBN 21-22z and KFWA toward 00z.
Thunderstorms will likely accompany the frontal passage, more
scattered/broken near KSBN and likely more organized/linear with
a wind threat (40-60 kts) at KFWA. A brief period of LIFR to IFR
appears likely as this line of convection moves through. Dry/cool
advection post-frontal will provide lighter nw winds and VFR
conditions tonight into Tuesday morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through Wednesday morning for INZ003.

MI...Beach Hazards Statement through Wednesday morning for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 11 AM EDT Wednesday for LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 4, 5:06 AM EDT, 13 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
506 AM EDT Mon Sep 4 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-050915-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
506 AM EDT Mon Sep 4 2017 /406 AM CDT Mon Sep 4 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are expected late this afternoon and evening. Severe
weather is possible. Damaging straight line winds are the primary
threat but some hail may be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-050915-
La Porte-Berrien-
506 AM EDT Mon Sep 4 2017 /406 AM CDT Mon Sep 4 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Thunderstorms are possible this afternoon. These storms may be
strong to severe with damaging winds possible.

Dangerous swimming conditions due to high waves and rip currents are
expected at Lake Michigan beaches today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous swimming conditions due to high waves and rip currents will
continue at Lake Michigan beaches through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-050915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
506 AM EDT Mon Sep 4 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions hazardous to small craft will continue through Wednesday
morning.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Sep 4, 5:52 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Northern Indiana
552 PM EDT MON SEP 4 2017

INZ014>016-042215-
Kosciusko-Marshall-Fulton-
552 PM EDT MON SEP 4 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...KOSCIUSKO
AND SOUTHEASTERN MARSHALL COUNTIES...

At 551 PM EDT, a strong thunderstorm was located over Argos, or 8
miles southeast of Plymouth, moving east at 45 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Warsaw, Plymouth, Winona Lake, Bourbon, Argos, North Webster,
Pierceton, Mentone, Walnut, Tippecanoe, Etna Green, Leesburg,
Claypool, Burket, Sidney, Big Barbee Lake, Ridinger Lake, Monoquet,
Hoffman Lake and Atwood.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4132 8632 4137 8565 4118 8565 4118 8569
      4110 8569 4114 8632
TIME...MOT...LOC 2151Z 269DEG 40KT 4124 8623

NWS
Local storm report, Sep 4, 5:58 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EDT MON SEP 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     BOURBON                 41.30N 86.12W
09/04/2017  M45 MPH          MARSHALL           IN   MESONET

            STATION ID; BOURI3.

&&

MCD
Special weather statement, Sep 4, 5:58 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
558 PM EDT MON SEP 4 2017

INZ020-042230-
White-
558 PM EDT MON SEP 4 2017

...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...

At 558 PM EDT, a strong thunderstorm was located over Remington, or
10 miles northeast of Wadena, moving east at 40 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Monticello, Wolcott, Reynolds, Chalmers, Burnettsville, Golden Hill,
Indiana Beach, Norway, Smithson, Idaville, Sitka and Cedar Point.

This includes Interstate 65 between mile markers 191 and 198.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4084 8710 4084 8678 4083 8658 4074 8658
      4074 8675 4073 8676 4072 8675 4070 8676
      4069 8675 4068 8676 4068 8674 4066 8678
      4059 8677 4065 8710
TIME...MOT...LOC 2158Z 277DEG 36KT 4075 8710

NWS
Special weather statement, Sep 4, 6:01 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
601 PM EDT MON SEP 4 2017

MIZ081-042215-
Hillsdale-
601 PM EDT MON SEP 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HILLSDALE COUNTY...

At 601 PM EDT, a strong thunderstorm was located 7 miles west of
Hudson, moving east at 45 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Hudson, Pittsford, Ransom, Prattville, Shadyside, Betzer and Osseo.

LAT...LON 4173 8436 4177 8460 4195 8458 4196 8436
TIME...MOT...LOC 2201Z 274DEG 40KT 4186 8449

NWS
Special weather statement, Sep 4, 6:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Northern Indiana
627 PM EDT MON SEP 4 2017

INZ015-020-022>024-042245-
Wabash-Miami-Cass-White-Fulton-
627 PM EDT MON SEP 4 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WABASH...
SOUTHEASTERN WHITE...SOUTHEASTERN FULTON...CASS AND NORTHWESTERN
MIAMI COUNTIES...

At 626 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to Brookston. Movement was
east at 40 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.

Locations impacted include...
Logansport, North Manchester, Brookston, Akron, Mexico, Denver,
Roann, Burnettsville, Fulton, Macy, Clymers, Nyena Lake, Liberty
Mills, Leases Corner, Deedsville, Hoover, Idaville, Lucerne, Anoka
and Chili.

This includes Interstate 65 between mile markers 185 and 186.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4109 8602 4104 8602 4105 8568 4103 8568
      4067 8637 4069 8637 4069 8652 4074 8653
      4074 8668 4073 8670 4068 8674 4066 8678
      4056 8677 4056 8703
TIME...MOT...LOC 2226Z 270DEG 34KT 4106 8599 4061 8687

NWS
Special weather statement, Sep 4, 6:32 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
632 PM EDT MON SEP 4 2017

INZ007>009-018-OHZ001-004-042315-
Noble-Allen-De Kalb-Steuben-Defiance-Williams-
632 PM EDT MON SEP 4 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
STEUBEN...NORTHWESTERN ALLEN...SOUTHEASTERN NOBLE...DE KALB...
NORTHWESTERN DEFIANCE AND WILLIAMS COUNTIES...

At 632 PM EDT, strong thunderstorms were clustered near Kendallville,
moving east at 40 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

Locations impacted include...
Auburn, Kendallville, Bryan, Garrett, Montpelier, Hicksville, Butler,
Huntertown, Avilla, Albion, Waterloo, Edgerton, Hamilton, Pioneer,
Edon, St. Joe, Holiday City, Edgerton In Williams County, West
Jefferson and Leo-cedarville.

This includes the following highways...
 Interstate 69 in Indiana between mile markers 316 and 339.
 Interstate 80 in Ohio between mile markers 6 and 17.

LAT...LON 4143 8443 4111 8529 4118 8533 4118 8531
      4126 8531 4127 8538 4137 8544 4140 8540
      4170 8448
TIME...MOT...LOC 2232Z 254DEG 34KT 4142 8520

GH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:32 PM EDTSpecial Weather StatementIWXWilliams43 min
Sep 4, 7:01 PM EDTSpecial Weather StatementIWXDefiance, Henry44 min
Sep 4, 7:33 PM EDTSpecial Weather StatementIWXHenry, Paulding27 min
Sep 4, 7:38 PM EDTSpecial Weather StatementIWXVan Wert37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.